MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference: (b)(4) has been allocated to this case by rayner.The event description provided states that post-operatively the patient refractive outcome is not as expected.Plano was targeted and the patient's refraction is currently -2.50 / -0.50 x 087.The patient underwent an additional surgery whereby the rayone aspheric rao600c lens was explanted and exchanged.The healthcare facility states that the patient has made a complete recovery."deviation from target refraction" and "iol replacement or extraction" are listed in the "adverse events" section of the rayone ifu.There are many factors which may influence the post-operative outcome of the patient including but not limited to; incomplete removal of ovd following iol implantation (capsular block/capsular bag distension syndrome), dry eye during biometry measurement, incorrect product selection, aniseikonia combined with unsuitable lens power selection, wrong lens power caused by incorrect biometry readings/calculations (e.G., previous lasik procedure), incorrect power selection (not using optimised a-constants may be a contributory factor in this scenario - surgeons must always expect to personalise their own constants based on initial patient outcomes, with further personalisation as the number of eyes increases.), posterior synechiae, irregular capsular bag contraction, patient medical history (e.G., glaucoma, pseudoexfoliation syndrome), lens decentration or dislocation, incorrect or unstable fixation within the capsular bag, post-operative rotation of the lens, lens does not fit anatomy of the eye (e.G., too large or too small), capsulorhexis diameter too large and induced surgical astigmatism.The device has not been returned to rayner.Rayner iols undergo 100% optical inspection and power testing during the manufacturing process.All lenses tested within tolerance of the stated power (+25.5 d).Our review of production records for the rayone aspheric rao600c batch: 104253693 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.There is insufficient evidence and information available to determine the root cause of the deviation in the patient's post-operative refraction.
 
Event or Problem Description
On 1st august 2025, rayner received notification from a us healthcare facility of an event that occurred following implantation of a rayone aspheric rao600c.The event description provided states that post-operatively the patient refractive outcome is not as expected.Plano was targeted and the patient's refraction is currently -2.50 / -0.50 x 087.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key22782698
Report Number3012304651-2025-00248
Device Sequence Number18201870
Product Code HQL
UDI-Device Identifier05029867692352
UDI-Public05029867692352
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number104253693
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown